Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

134 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Mirena inserted. Sharp pain in stomach with twitching eye. What is causing this?

Answered by
Dr.
Dr. Aarti Abraham

OBGYN

Practicing since :1998

Answered : 6011 Questions

default
Posted on Mon, 28 Jan 2013 in Birth Control
Question: Hi! I was wondering why my stomach has shooting pains in them like it's where my overvies is. I have been on mirena since April 2008 so I am getting close to my 5 years. But idk if the birth control is causing that. Plus I have gained like 15 pounds like suddenly it kinda freaks me out because I gained it so rapidly. I haven't ate more than usual at all! I don't have constant pains and I also get like twitches like your eye gets sometimes that's the same feeling I get in my stomach sometimes. It's weird!
doctor
Answered by Dr. Aarti Abraham 31 minutes later
Hello
Thanks for writing to us.
Since you have been on the Mirena since the past 4 -5 years, and have never experienced problems , it is highly unlikely that the symptoms you have described are because of birth control.
Birth control is associated with weight gain sometimes, but not the drastic amount that you mention, and it is definitely not sudden, and not towards the fag end of the device you are using.
Stress, anxiety and irregular eating habits might cause sudden weight gain. Its not about how much you eat, but the timings and the quality of your meal that matters. Binge eating, skipping meals, eating foods with high glycemic index etc are some culprits.
Fluctuations of thyroid hormones might be a cause.
Depression causes sudden weight gain at times.
Certain medications are known to cause weight gain, but you have mentioned that you are not taking any.
Polycystic ovaries are common in your age group, and it is a condition known to be associated with obesity and weight gain and impairment in blood sugars.
About the twitches in your abdomen, there are a few causes for that also

The muscles in your lower abdomen might cause the twitch due to dehydration, stress, anxiety or exertion, and if you are a lean person, these maybe easily felt by you. Local blood vessel pulsations can be felt as a twitching, but you can diagnose this, as they coincide with your heart beat.

The bowel / colon movements - normally called peristalsis, might be felt by some persons as a twitching in the lower abdomen.

The shooting pains over the ovaries is not normal and might indicate some kind of pelvic infection, cysts in the ovaries or disease in the appendix etc.

Since you have non specific symptoms, which might be due to a variety of reasons, please consult your Gynecologist for a complete pelvic and abdominal check up, reassessment of the Mirena, as well as an ultrasound and other blood tests that she might feel are needed based on above conditions.

Take care and feel free to ask for further clarifications.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Dehydration

doctor1 MD

My father age 74 undergone heart bypass surgery in Godbole heart hospital thane on 2nd Jan 2011. He used to complain chest pains and gases in the night in the month of December and diagonised with heart blockages. After heart surgery he was discharged from hospital after successful operation and went to Andheri at my brother s place. At that time he had 101 fever and started having diarhea for so many times that he could not walk. He didnt want to have water or any food at that time. We admitted in Andheri hospital, and found that he is having infection with WBC went as much as 35K, Dr treated him with antibiotics and also dialysis since his urine output reduced due to dehydration. After 7 days his diarhea stopped, urine output increased and WBC count came to 10K. Again after 2 days he startted having diarhea with 100 fever, then dr consulted gastroentologist. He was of the opinion that this is due to antibiotic effect. Still my father had the diarhea and could not walk. So dr. Suggested colonoscopy. Blood culture, stool culture came negative. Just checking 1 what could be the reason of this? Anything related to operation? Infection? 2 He was very active before operation and sometimes had constipation 3 Will he be able bare colonoscopy and will it help

doctor1 MD

drink lots of water.. urinating quite offten clear in color feel very dehydrated? how can i tell if its my kidneys? no pain, constant urination. blood work came back normal, lytes, sugar creatine all okay why do i feel constantly dehydrated.. crack in my tongue

doctor1 MD

This is to inform you that my relative Miss Tina Das Roy (age 29) is suffering from IBS problem since 2006.Every year she has been admitted in hospital for 2-3 times due to intolerable pain or cramping spasm around her naval region. Please note that she is a chronic constipated patient. Before 1 or 2 days of the spasmic pain she face heavy constipated problem. Then suddenly acidity problem arise and for that reason it create huge pressure in upper abdomen and sometimes in chest without any prior intimation. Due to heavy constipation gas cannot pass out and several times it gives pressure on upper abdomen. At the same time she started vomiting and as a result of which no oral medicine work on it. Stomach becomes empty and for that dehydration occur and after that sometimes patient becomes senseless. At that time patient feels very cold and suffer from fever and cough. In that critical situation generally we admit her in nursing home or hospitals. In home generally we used to give medicines like Pantapazole, Domperidone-Pan D, Pan DSR ,Rabeprazole, Domperidone-Roles D Roles 20, Dotrin DSR, decolic etc ,Tegibs ,Morease I. In case of critical situation when we unable to give her oral medicine due to vomiting, Drotin, Decolc Zofer injection are given. Last four years we, all our family members are very much disturbed , worried mentally and physically due to her problem and we are not getting any way out of proper treatment or medication. We have done USG 3 times, All Type of Blood Tests, Barium X-ray, Endoscopy but all the reports normal. Now her service related exam will be held on the Month of Dec & Jan, so we are unable to go your Hospital right now, so we request please suggest what to do right now. If your physician is available in Kolkata, please inform us. We are sending this with lots of hope Waiting for reply

doctor1 MD

A friend of mine was suffering from kidney failure. She went on dialysis and improved so much that the doctor decided to remove her from it for a week as a trial run. She got sick with nausea, diarrhea, and dehydration and is now in the hospital. Can you tell me what is going on?

doctor1 MD

I have been suffering from dehydration for a month and a half. The problem is when I get fluids from the ER, it comes back again because I have Diabetes and the medicine Januvia is preventing the fluids to stay in my system. My doctor still wants...

doctor1 MD

My head is killing me my stomach is upset I vomited I’m dizzy and when I swallow it feel like it gets stuck right about half way down it’s uncomfortable sometimes it passes down and sometimes it comes back up. And my pain in the abdomen

doctor1 MD

I am a 39 year male and I am urinating every 30 minutes to 1 hour. I don't have any pain or discoloration. Just concerned at how often im going I'd like to know what this could be if anything dangerous or to be concerned of.